Alert archive / California / Wind Advisories in 2008

Wind Advisory 1, NWS San Francisco Bay Area, CA

January 3, 20088 counties in California

NWS San Francisco Bay Area, CA issued this wind advisory at Jan 3, 2008, 9:29 AM PST for 8 counties in California. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2008, 9:29 AM PST (17:29 UTC)
Expired
Jan 3, 2008, 4:00 PM PST
In force
7 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Benito County, CA, San Mateo County, CA, Santa Clara County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 28 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 5.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2008-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2008-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMTR 031729
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
929 AM PST THU JAN 3 2008

...DAMAGING WINDS THIS AFTERNOON THROUGH FRIDAY AFTERNOON ACROSS
THE SAN FRANCISCO AND MONTEREY BAY AREAS...

.TWO STRONG PACIFIC STORMS WILL MOVE INTO NORTHERN AND CENTRAL
CALIFORNIA THIS AFTERNOON THROUGH FRIDAY AFTERNOON. THE FIRST
SYSTEM WILL BRING SOUTH TO SOUTHEAST WINDS 20 TO 40 MPH WITH
GUSTS TO 55 MPH THROUGH TONIGHT...MAINLY ALONG THE COAST AND IN THE
HILLS. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN STRONGER
WINDS TO NORTHERN AND CENTRAL CALIFORNIA. WINDS ALONG THE COAST
AND VALLEYS WILL INCREASE TONIGHT TO 30 TO 45 MPH WITH GUSTS TO 60 MPH
POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST
TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY
EVENING.

CAZ511-512-517-518-040130-
/O.NEW.KMTR.WI.Y.0001.080103T1729Z-080104T0000Z/
/O.CON.KMTR.HW.W.0001.080104T0000Z-080105T0000Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
929 AM PST THU JAN 3 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. A
HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST FRIDAY. 

SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55
MPH WILL CONTINUE THROUGH THE AFTERNOON. THE SECOND...MORE POWERFUL 
SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL
CALIFORNIA. BY TONIGHT...WINDS ALONG THE COAST AND VALLEYS WILL 
INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN
THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE
FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ006-505-507-509-040130-
/O.NEW.KMTR.WI.Y.0001.080103T1729Z-080103T2000Z/
/O.CON.KMTR.HW.W.0001.080103T2000Z-080105T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
929 AM PST THU JAN 3 2008

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. A HIGH WIND
WARNING REMAINS IN EFFECT FROM NOON TODAY UNTIL 4 PM PST FRIDAY.

SOUTH TO SOUTHEAST WINDS ALONG THE COAST AND IN THE NORTH BAY
HILLS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH CONTINUE THROUGH
THIS AFTERNOON. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN 
STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. WINDS ALONG
THE COAST AND VALLEYS WILL INCREASE BY TONIGHT TO 30 TO 45 MPH
WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET
COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS
WILL DECREASE FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ506-508-510-513>516-040130-
/O.CON.KMTR.HW.W.0001.080104T0000Z-080105T0000Z/
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
929 AM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST FRIDAY. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON TO
20 TO 35 MPH WITH GUSTS TO 55 MPH...AND WILL CONTINUE THROUGH
THIS AFTERNOON. THE SECOND...MORE POWERFUL SYSTEM WILL BRING 
EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. BY
TONIGHT...WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TO 30 TO
45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE
1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON
FRIDAY. WINDS WILL DECREASE FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS76 KMTR 032018
NPWMTR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1218 PM PST THU JAN 3 2008

...DAMAGING WINDS THIS AFTERNOON THROUGH FRIDAY AFTERNOON ACROSS
THE SAN FRANCISCO AND MONTEREY BAY AREAS...

.TWO STRONG PACIFIC STORMS WILL MOVE INTO NORTHERN AND CENTRAL
CALIFORNIA THIS AFTERNOON THROUGH FRIDAY AFTERNOON. THE FIRST
SYSTEM WILL BRING SOUTH TO SOUTHEAST WINDS 20 TO 40 MPH WITH
GUSTS TO 55 MPH THROUGH TONIGHT...MAINLY ALONG THE COAST AND IN
THE HILLS. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN
STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. WINDS ALONG
THE COAST AND VALLEYS WILL INCREASE TONIGHT TO 30 TO 45 MPH WITH
GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET
COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS
WILL DECREASE FRIDAY EVENING.

CAZ006-505-507-509-040430-
/O.EXP.KMTR.WI.Y.0001.000000T0000Z-080103T2000Z/
/O.CON.KMTR.HW.W.0001.000000T0000Z-080105T0000Z/
SAN FRANCISCO-
COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE-
NORTH BAY MOUNTAINS-SAN FRANCISCO PENINSULA COAST-
1218 PM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY...
...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. A HIGH WIND WARNING
REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY. 

SOUTH TO SOUTHEAST WINDS ALONG THE COAST AND IN THE NORTH BAY
HILLS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH WILL CONTINUE TO
INCREASE INTO THE EVENING. A SECOND...MORE POWERFUL SYSTEM WILL
BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA.
TONIGHT...WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TO 30 TO
45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE
1000 FEET COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON
FRIDAY. WINDS WILL DECREASE FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

CAZ511-512-517-518-040430-
/O.CON.KMTR.HW.W.0001.080104T0000Z-080105T0000Z/
/O.CON.KMTR.WI.Y.0001.000000T0000Z-080104T0000Z/
EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING
PINNACLES NATIONAL MONUMENT-
1218 PM PST THU JAN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

SOUTH TO SOUTHEAST WINDS OF 20 TO 35 MPH WITH GUSTS TO 55 MPH
WILL CONTINUE THROUGH THE AFTERNOON. THE SECOND...MORE POWERFUL
SYSTEM WILL BRING EVEN STRONGER WINDS TO NORTHERN AND CENTRAL
CALIFORNIA. BY TONIGHT...WINDS ALONG THE COAST AND VALLEYS WILL
INCREASE TO 30 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN
THE HILLS ABOVE 1000 FEET COULD POSSIBLY GUST TO HURRICANE
FORCE...75 MPH ON FRIDAY. WINDS WILL DECREASE FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ506-508-510-513>516-040430-
/O.CON.KMTR.HW.W.0001.080104T0000Z-080105T0000Z/
NORTH BAY INTERIOR VALLEYS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-SANTA CLARA VALLEY...INCLUDING SAN JOSE-
MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND
CARMEL VALLEY-BIG SUR COAST-
SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO-
1218 PM PST THU JAN 3 2008

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 4 PM PST FRIDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 PM PST FRIDAY. 

SOUTH TO SOUTHEAST WINDS WILL INCREASE LATE THIS AFTERNOON TO
20 TO 35 MPH WITH GUSTS TO 55 MPH...AND WILL CONTINUE THROUGH
THIS AFTERNOON. THE SECOND...MORE POWERFUL SYSTEM WILL BRING EVEN
STRONGER WINDS TO NORTHERN AND CENTRAL CALIFORNIA. BY TONIGHT...
WINDS ALONG THE COAST AND VALLEYS WILL INCREASE TO 30 TO 45 MPH
WITH GUSTS TO 60 MPH POSSIBLE. WINDS IN THE HILLS ABOVE 1000 FEET
COULD POSSIBLY GUST TO HURRICANE FORCE...75 MPH ON FRIDAY. WINDS
WILL DECREASE FRIDAY EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this wind advisory went out at Jan 3, 4:45 AM PST, 4 hours 44 minutes earlier.

Area forecast discussion, Jan 3, 4:45 AM PST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
445 AM PST THU JAN 3 2008

.DISCUSSION...RUNNING LATE AND WILL TRY AND KEEP THIS TO THE POINT.
IN GENERAL VERY LITTLE CHANGE FROM PREVIOUS FORECASTS AND THINKING.
HAVE UPGRADED THE HIGH WIND WATCH TO A WARNING STARTING AT NOON ALONG
THE COAST FROM PIGEON POINT NORTHWARD AS WELL AS THE NORTH BAY HILLS.
THE WARNING GOES INTO EFFECT AT 4 PM FOR THE REST OF THE CWA...THIS
MAY BE A LITTLE EARLY BUT WANTING TO GIVE ADVANCE WARNING. THE NEXT
EIGHT HOURS OR SO COULD APTLY BE LABELED THE CALM BEFORE THE STORM.
IF YOU HAVENT TAKEN ACTION NOW SUCH AS TYING DOWN LOOSE ITEMS...
CLEARING GUTTERS...ETC NOW IS YOUR LAST CHANCE.

DOPPLER RADAR PICKING UP A FEW LIGHT RETURNS ALOFT THAT WILL ACT TO
MOISTEN THE LOWER LEVELS. CURRENT SATELLITE AND WATER VAPOR SHOWS
THAT THE FIRST FRONT OF INTEREST IS OUT NEAR 38N/130W. THIS IS ON
THE SOUTHERN PERIPHERY OF THE STORM NOW MOVING TOWARDS THE COAST OF
SOUTHERN CANADA. WATER VAPOR SHOWS THE SHORTWAVE OF INTEREST THAT
WILL DRIVE THE BOUNDARY TOWARDS THE NORCAL COAST BY ABOUT MIDDAY
TODAY. LATEST GFS/WRF AND RUC MODELS INDICATE STEADY LIGHT RAINS TO
BEGIN AROUND THIS TIME. A FEW PRE-FRONTAL SCOUT SHOWERS WILL BE
POSSIBLE AHEAD OF THIS. MODELS INDICATE THAT 60 KNOT WINDS ARE TO
DEVELOP JUST ABOVE THE BOUNDARY LAYER AS EARLY AS THIS AFTERNOON.
THEREFORE PUT THE HIGH WIND WARNING INTO EFFECT FROM PIGEON POINT
NORTHWARD ALONG THE COAST AS WELL AS THE NORTH BAY HILLS BEGINNING
AT NOON. NO DOUBT THE MAIN WIND EVENT WILL OCCUR WITH THE SECOND
SYSTEM LATER TONIGHT. THE REAL INTERESTING WEATHER LOOKS TO OCCUR
ROUGHLY FROM 06Z-20Z FRIDAY. DURING THIS PERIOD VERY STRONG WINDS
AND HEAVY RAIN WILL OCCUR. THE FRIDAY MORNING COMMUTE WILL BE
TREACHEROUS AT BEST.  ONCE THE RAIN STARTS TONIGHT IT WILL BECOME
VERY HEAVY IN THE HILLS. MODELS INSIST THAT AROUND 18Z FRIDAY A
FINAL BURST OF VERY HEAVY RAIN SHOULD OCCUR...WITH RAINFALL RATES
ON THE ORDER OF INCHES PER HOUR IN THE HEAVIEST LOCATIONS. ITS NOTED
THAT NAM MODEL OUTPUT INDICATES NEARLY 20 MICROBARS OF LIFT AT 700
MB DURING THIS TIME...VERY IMPRESSIVE. SO NEEDLESS TO SAY THAT RAIN
RATES ALONE WILL CAUSE HYDRO ISSUES ACROSS THE REGION WITH MINOR
URBAN FLOODING LIKELY AS STORM DRAINS AND CULVERTS BACK-UP.

THE STRONG WINDS MAY BE OF GREATER CONCERN WITH ONE OF THE STRONGER
AND MORE WIDESPREAD WIND EVENTS THAT WEVE SEEN IN QUITE SOME TIME.
ANY WEAKENED TREES OR POWER LINES WILL BE SUSCEPTIBLE TONIGHT
THROUGH FRIDAY TO FALLING OVER. POWER OUTAGES SHOULD BE EXPECTED.

A COOL SHOWERY REGIME WILL CONTINUE OVER THE WEEKEND WITH LOWERING
SNOW LEVEL EVEN ACROSS THE BAY AREA. VERY LITTLE CHANGE TO THE
EXTENDED GRID PACKAGE.

FINALLY...FOLKS PLANNING TRAVEL TO THE SIERRA SHOULD PLAN
ACCORDINGLY. TRAVEL TO AND FROM THERE WILL BE NEAR IMPOSSIBLE BY
THIS EVENING. IT WOULD SEEM LIKELY THAT ALL THE TRANS-SIERRA PASSES
WILL BE CLOSED FOR LONG PERIODS OF TIME FOR THE NEXT SEVERAL DAYS.
EVEN FOLKS PLANNING ACTIVITIES IN THE BAY AREA HILLS SHOULD PLAN
FOR SEVERE WINTER WEATHER CONDITIONS.

&&

.AVIATION...CLOUDS ARE INCREASING AS A COLD FRONT APPROACHES THE
BAY AREA TERMINALS. MVFR CONDITIONS ARE CURRENTLY BEING REPORTED AT
SFO...OAK AND STS. TERMINALS TO THE SOUTH WILL MAINTAIN VFR
CONDITIONS THROUGH 00Z AT WHICH POINT CIGS WILL BECOME MVFR.
SOUTHERLY WINDS WILL BE AN ISSUE FOR ALL SAN FRANCISCO BAY TERMINALS
THIS AFTERNOON AND ARE EXPECTED TO BE REACH 25 KTS WITH GUSTS INTO
THE MID 30S. THE DISTRICT WILL ALSO SEE MODERATE TO HEAVY RAIN
BEGINNING EARLY THIS AFTERNOON AND LASTING THROUGH TOMORROW.

&&

.MARINE...A HIGH SURF ADVISORY HAS BEEN ISSUED FOR ALL OF OUR
COASTLINE FOR THURSDAY AND FRIDAY. WAVE MODEL FORECASTS SHOW W-NW
SWELL INCREASING OVER THE NEXT THREE DAYS...PARTICULARLY ON SATURDAY
WHEN W-NW SWELL PEAK 28-30 FEET RANGE WITH PERIODS OF 16 SECONDS. IF
THE MODELS CONTINUE TO SHOW THIS HIGH SWELL IN LATER FORECASTS THEN
THE HIGH SURF ADVISORY WILL BE UPGRADED TO A WARNING AT A LATER TIME.
A COASTAL FLOOD WATCH HAS ALSO BEEN ISSUED FOR THIS TIME PERIOD AS
THE HIGH SURF...WINDS AND TIDES WILL LIKELY CAUSE COASTAL FLOODING
IN FLOOD-PRONE AREAS.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
    .TDA....GALE WARNING ALL WATERS BY THIS EVENING WITH ROUGH BAR.
    .TDA....HIGH WIND WARNING ENTIRE SAN FRANCISCO AND MONTEREY
            BAY AREAS THIS AFTERNOON THROUGH FRIDAY AFTERNOON.
        ....COASTAL FLOOD WATCH AND HIGH SURF ADVY THIS AFTERNOON
            THROUGH FRI AFTERNOON FROM SONOMA COUNTY THRU MONTEREY
            COUNTY.

&&

PUBLIC FORECAST: WALBRUN
AVIATION/MARINE: LARRY

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO
Hazardous weather outlook, Jan 3, 5:49 AM PST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
549 AM PST THU JAN 3 2008

CAZ506>508-510>513-516>518-032300-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
MOUNTAINS OF SAN BENITO COUNTY AND INTERIOR MONTEREY COUNTY
INCLUDING PINNACLES NATIONAL MONUMENT-NORTH BAY INTERIOR VALLEYS-
NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE-
EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
549 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SAN FRANCISCO AND
MONTEREY BAY REGIONS

.DAY ONE...THURSDAY

RAIN WILL GRADUALLY DEVELOP FROM NORTH TO SOUTH ACROSS THE REGION
TODAY. RAIN WILL BECOME HEAVY BY THIS EVENING WITH MINOR URBAN
FLOODING POSSIBLE. URBAN AND SMALL STREAM FLOOD ADVISORIES MAY
BECOME NECESSARY SHOULD RAIN DEVELOP AS EXPECTED.

IN ADDITION TO THE RAIN STRONG WINDS WILL DEVELOP AS WELL. A HIGH
WIND WARNING IS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY
AFTERNOON ACROSS THE ENTIRE REGION. THE STRONGEST WINDS ARE EXPECTED
ALONG THE COAST AND IN THE HILLS WHERE WIND GUSTS FROM 55 TO 70 MPH
WILL BE POSSIBLE BY LATE TONIGHT INTO FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE AREA ON FRIDAY.
URBAN FLOODING IS POSSIBLE ESPECIALLY ON FRIDAY. SHOWERS WILL
CONTINUE FRIDAY NIGHT THROUGH SUNDAY.

* HIGH WIND WARNING...........SEE WWUS76 - NPWMTR FOR DETAILS *

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE
FOR UPDATED INFORMATION ON THIS POTENTIAL SIGNIFICANT WEATHER EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

CAZ006-505-509-514-515-032300-
BIG SUR COAST-SAN FRANCISCO-
COASTAL NORTH BAY INCLUDING POINT REYES NATIONAL SEASHORE-
SAN FRANCISCO PENINSULA COAST-
MONTEREY BAY/NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL
VALLEY-
549 AM PST THU JAN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL SECTIONS OF THE SAN
FRANCISCO AND MONTEREY BAY REGIONS

.DAY ONE...THURSDAY

A SERIES OF STRONG PACIFIC STORMS WILL IMPACT THE CALIFORNIA COAST
WITH HIGH SURF BEGINNING THIS AFTERNOON AND LASTING INTO SUNDAY
MORNING. COASTAL FLOODING IS ALSO POSSIBLE ESPECIALLY DURING HIGH
TIDES.

* HIGH SURF ADVISORY AND COASTAL FLOOD WATCH.....SEE WHUS46 -
CFWMTR FOR DETAILS *

* HIGH WIND WARNING...........SEE WWUS76 - NPWMTR FOR DETAILS *

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A POWERFUL STORM SYSTEM WILL MOVE THROUGH THE AREA ON FRIDAY.
URBAN FLOODING IS POSSIBLE ESPECIALLY ON FRIDAY. SHOWERS WILL
CONTINUE FRIDAY NIGHT THROUGH SUNDAY.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE
FOR UPDATED INFORMATION ON THIS POTENTIAL SIGNIFICANT WEATHER
EVENT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 5:43 PM PSTCoastal Flood WatchMTRAlameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more43 hr
Jan 2, 5:43 PM PSTHigh Surf AdvisoryMTRAlameda, Contra Costa, Marin, City and County of San Francisco, San Mateo, Santa Clara and 2 more35 hr
Jan 3, 3:43 AM PSTHigh Wind WarningMTRAlameda, Contra Costa, Marin, Monterey, Napa, San Benito and 5 more41 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.